Alert archive / Louisiana / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS Shreveport, LA
NWS Shreveport, LA issued this winter storm watch at Jan 9, 2021, 3:50 AM CST for 11 counties in Texas; 15 parishes in Louisiana; Union County, Arkansas. It took effect at Jan 10, 2021, 2:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2021, 3:50 AM CST (09:50 UTC)
- In effect from
- Jan 10, 2021, 2:00 PM CST
- Expired
- Jan 10, 2021, 2:55 AM CST
- In force
- Issued by
- NWS Shreveport, LA
All 27 counties
Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Cherokee County, TX, Gregg County, TX, Harrison County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 36 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707 WWUS44 KSHV 090950 WSWSHV URGENT - WINTER WEATHER MESSAGE National Weather Service Shreveport LA 350 AM CST Sat Jan 9 2021 ...Accumulating snowfall will be possible across portions of the area Sunday night into Monday morning... .A strong winter storm will begin moving into the region Sunday through early Monday morning. Rain during the day Sunday will transition to all snow or a wintry mix Sunday evening and into Sunday night. Accumulating snow will be possible across the entire area, with the greatest amounts across portions of north central and northwest Louisiana, south central Arkansas and east and northeast Texas. ARZ073-LAZ001>006-010>014-017>019-021-TXZ136>138-149>153-165>167- 091800- /O.NEW.KSHV.WS.A.0001.210110T2000Z-210111T1200Z/ Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Caldwell- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- Including the cities of El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Clarks, Grayson, Columbia, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 350 AM CST Sat Jan 9 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...Snow accumulations possible. Total snow accumulations of 1-3 inches will be possible. * WHERE...Portions of north central and northwest Louisiana, south central Arkansas and east and northeast Texas. * WHEN...From Sunday afternoon through early Monday morning. * IMPACTS...Difficult travel conditions are possible as roads may become slick, especially on bridges and elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Thorne
2 follow-up statements
834 WWUS44 KSHV 092132 WSWSHV URGENT - WINTER WEATHER MESSAGE National Weather Service Shreveport LA 332 PM CST Sat Jan 9 2021 ...Accumulating snowfall will be possible across portions of the area Sunday night into Monday morning... .A strong winter storm will be moving through the region Sunday afternoon through Monday morning. Rain during the day Sunday will transition to all snow or a wintry mix Sunday evening and into Sunday night. Accumulating snow will be possible across the entire area, with the greatest amounts across portions of north central and northwest Louisiana, south central Arkansas and east and northeast Texas. ARZ073-LAZ001>006-010>014-017>019-021-TXZ136>138-149>153-165>167- 100545- /O.CON.KSHV.WS.A.0001.210110T2000Z-210111T1200Z/ Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Caldwell- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- Including the cities of El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Clarks, Grayson, Columbia, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 332 PM CST Sat Jan 9 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy wet snow possible. Total snow accumulations of 1 to 4 inches possible. * WHERE...Portions of north central and northwest Louisiana, south central Arkansas and east and northeast Texas. * WHEN...From late Sunday afternoon through early Monday morning. * IMPACTS...Difficult travel conditions are possible as roads may become slick, especially on bridges and elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ 50
695 WWUS44 KSHV 100855 WSWSHV URGENT - WINTER WEATHER MESSAGE National Weather Service Shreveport LA 255 AM CST Sun Jan 10 2021 ...Accumulating snowfall will be possible across portions of the area this evening through Monday morning... .A strong winter storm will be moving through the region today and continue into Monday morning. Rain during the day today will transition to all snow or a wintry mix this evening and continue into early monday morning. Accumulating snow will be possible across the entire area with the greatest amounts across portions of north central and northwest Louisiana, south central Arkansas and east and northeast Texas. ARZ073-LAZ001>006-010>014-017>019-021-TXZ136>138-149>153-165>167- 101700- /O.UPG.KSHV.WS.A.0001.210110T2000Z-210111T1200Z/ /O.NEW.KSHV.WS.W.0001.210110T2000Z-210111T1400Z/ Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Caldwell- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- Including the cities of El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Clarks, Grayson, Columbia, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 255 AM CST Sun Jan 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM CST MONDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of north central and northwest Louisiana, south central Arkansas and east and northeast Texas. * WHEN...From 2 PM this afternoon to 8 AM CST Monday. * IMPACTS...Difficult travel conditions are possible as roads may become slick, especially on bridges and elevated roadways. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TXZ124>126-101700- /O.NEW.KSHV.WS.W.0001.210110T2000Z-210111T1400Z/ Wood-Upshur-Marion- Including the cities of Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, and Jefferson 255 AM CST Sun Jan 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM CST MONDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Wood, Upshur and Marion Counties. * WHEN...From 2 PM this afternoon to 8 AM CST Monday. * IMPACTS...Difficult travel conditions are possible as roads may become slick, especially on bridges and elevated roadways. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ ARZ050-051-059>061-070>072-LAZ020-022-OKZ077-TXZ096-097-108>112- 101700- /O.NEW.KSHV.WW.Y.0001.210110T2000Z-210111T1400Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Grant-La Salle-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, Colfax, Montgomery, Dry Prong, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, and Queen City 255 AM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM CST MONDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to two inches possible. * WHERE...Portions of north central Louisiana, southeast Oklahoma, southwest Arkansas and northeast Texas. * WHEN...From 2 PM this afternoon to 8 AM CST Monday. * IMPACTS...Difficult travel conditions are possible as roads may become slick, especially on bridges and elevated roadways. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Thorne
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this winter storm watch went out at Jan 8, 10:41 PM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Jan 8, 10:41 PM CST, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1041 PM CST Fri Jan 8 2021 .AVIATION... Clouds continue to break across the western half of our airspace and feel like as we go through the remainder of the night, we will be able to lose more of this cloud cover but for the 06z TAF package, did leave low VFR ceilings in at the MLU airport through at least 10z and the ELD terminal through at least 08z. Otherwise, we should see VFR conditions prevailing through this TAF period with only increasing high cirrus through the day Saturday. Look for N to NNE winds below 10kts through the TAF period. 13 && .PREV DISCUSSION... /issued 923 PM CST Fri Jan 8 2021/ UPDATE... Pesky cloud cover continues to have a stronghold over our eastern zones late this evening while our western half has cleared out with quite a spread in evening temperatures from west to east across the Four State Region. Thinking is that we will continue to very slowly erode the western flank of this cloud cover eastward but still have my doubts if we will lose the cloud cover across our eastern third for the remainder of the night. For this reason, have had to adjust sky grids to mimic this line of thinking. Also lowered temps a degree or two across our western third where hourly temperatures were falling rapidly this evening and warmed temps up slightly across the eastern third where cloud cover should hold temps up similar to last night. Also adjusted dewpoint/rh grids to mimic current and forecasted trends...otherwise the forecast is in pretty good shape. Update already sent...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 29 48 31 42 / 0 0 0 40 MLU 33 47 28 44 / 0 0 0 10 DEQ 26 49 28 43 / 0 0 0 20 TXK 29 47 30 41 / 0 0 0 20 ELD 27 47 26 42 / 0 0 0 10 TYR 29 49 34 40 / 0 0 10 80 GGG 28 49 30 40 / 0 0 0 70 LFK 32 54 34 43 / 0 0 10 90 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13/13
Hazardous weather outlook, Jan 8, 1:11 PM CST, 14 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 111 PM CST Fri Jan 8 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 111 PM CST Fri Jan 8 2021 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for eastern Texas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... A winter weather event is headed our way for Sunday evening through early Monday. Many areas along and south of I-20 could see one to two inches of wet snow accumulations by early Monday. The potential for icing on bridges and overpasses will be of most concern by daybreak with air temps right at freezing and the roads will likely see some accumulations as well. The system moves quickly away with clearing skies during Monday afternoon, so most remaining snow will melt with highs near 40 degrees and even evaporate the water with drying north winds, but any thick spots of two inches or more, will be subject to refreezing overnight Monday through mid morning on Tuesday. So perhaps we may have a few spots slick spots lingering on Tuesday morning, but warmer and drier weather is expected for midweek. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed until Sunday. 24
Nearby
Winter Storm Watches in Louisiana, 2021Winter Storm Watches in Texas, 2021Winter Storm Watches in Arkansas, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.